# SDR 2023FA0000746

- Difficulty date: November 1, 2023
- Submitted: November 7, 2023
- Operation: General aviation
- Aircraft: N61FL
- Make and model: Piper PA 46-350P
- Aircraft time: 5,400 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6360AND6363
- Part serial: SEEDESCRIPTION
- Condition: Failed
- Location: Engine
- Part time: 20 hours, 10 cycles
- Stage of operation: TX
- How discovered: C
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

I AM REACHING OUT BECAUSE WE HAVE HAD 3 MAGNETO FAILURES IN 20 HOURS TSMOH.   IT’S A PIPER PA46-350P WITH LYCOMING TIO-540-AE2A.  FAILURE 1) NEW SLICK 6363 MAGNETO SN 23070056  FAILED AFTER 12 HOURS WITH RPM DROP EXCEEDING 400 RPM. AND IT WAS FOUND THAT THE INTERNAL CAM WAS WORN AND THERE WAS NO LUBRICANT APPLIED AS REQUIRED.   FAILURE 2) REPLACED 23070056 WITH A NEW SLICK 6363 SN 23070053 (THREE SN NUMBERS APART FROM FIRST MAG) AND THIS MAGNETO FAILED AFTER AN ADDITIONAL 10 HOURS AND IT WAS ALSO FOUND THAT THE INTERNAL CAM WAS WORN AND THERE WAS NO LUBRICANT APPLIED AS REQUIRED.  COLUMBIA AIRCRAFT SERVICES IN BLOOMSBURG PA REPLACED THE CAM AND PROPERLY LUBRICATED THE UNIT AND REINSTALLED.  FAILURE 3) THE RIGHT SLICK MAGNETO 6360 SN 23031102 FAILED AFTER LANDING RETURNING FROM COLUMBIA AIRCRAFT ENGINE.  COMPLETE MAGNETO FAILURE WHICH WAS CONFIRMED BY AN A&P MECHANIC.  THE UNIT WAS PULLED AND SHIPPED TO COLUMBIA AIRCRAFT ENGINE FOR INSPECTION AND THE IDENTIFIED THAT THE MAGNETO WAS LACKING LUBRICANT ON THE CAM AND THE POINTS HAD SHIFTED TO CAUSE IMMEDIATE FAILURE. THESE ARE OBVIOUS QUALITY CONTROL ISSUES WHERE THE MAGNETOS IN THIS SERIES OF SERIAL NUMBERS ARE NOT BEING PROPERLY ASSEMBLED WITH NECESSARY LUBRICANT AND WILL CONTINUE TO CAUSE FAILURES.
